Florida, 2004

Damaging Wind in Florida, June 19, 2004

June 19, 2004 · NWS MLB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 2:00 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 19, 2:00 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT SAT JUN 19 2004

...SUMMER SOLSTICE OCCURS AT 857 PM SUNDAY...

.DISCUSSION...NASA VERTICAL WIND PROFILERS AT THE SPACE CENTER AND
PATRICK AFB ASOS INDICATE AN ONSHORE WIND HAS DEVELOPED. LATEST
VISIBLE SATELLITE LOOP SHOWS CUMULUS PILING UP AGAINST THE COAST AS
THE DEVELOPING SEA BREEZE ENCOUNTERS THE SYNOPTIC SCALE SOUTHWEST
FLOW. EXPECT A LATE SEA BREEZE INTERACTION ALONG THE COAST...
ESPECIALLY CAPE NORTH. WILL HAVE TO CARRY POPS INTO THE EARLY
EVENING HOURS FOR THE STORMS THAT FORMED ALONG THE LATE AFTERNOON
SEA BREEZE BOUNDARY COLLISION. WILL GO WITH A 40 POP N BREVARD/CSTL
VOLUSIA AND NORTHERN INTERIOR...A 30 POP S BREVARD/INDIAN RIVER
WHERE THE SEA BREEZE STORMS WILL BE LATER AND 20 POP ST
LUCIE/MARTIN. STORMS WILL BE SLOW MOVERS SO RAINFALL MAY BE IN THE
2-4 INCH RANGE IN SOME SPOTS. DEW POINTS IN THE MID 70S AND
SOUTHWESTERLY WINDS SPELL ANOTHER WARM AND HUMID NIGHT.

SUN-WED...WE WILL REMAIN IN A TROPICAL AIRMASS WITH LOW LEVEL RIDGE
AXIS TO OUR SOUTH AND UPPER RIDGE AXIS AT H5 BUILDING BACK IN FROM
THE EAST ACROSS SOUTH FL. A FRONTAL BOUNDARY APPROACHING FROM THE
NORTH WILL IMPALE ITSELF ON THIS SUBTROPICAL RIDGE AXIS. WOULD BE
VERY UNUSUAL FOR A FRONTAL BOUNDARY TO REACH CENTRAL FLORIDA INTACT
THIS LATE IN THE SEASON ANYWAY. BUT UPPER TROUGHING OVER THE EASTERN
CONUS WILL CONTINUE TO PRODUCE COOL TEMPS ACROSS THE NORTHERN U.S.
MOISTURE LEVELS WILL REMAIN HIGH AND OFFSHORE FLOW WILL FAVOR FL
EAST COAST WITH POPS SO WILL GO LIKELY (60%) ACROSS N AND C SECTIONS
SUN...50% MON AND 40% TUE AS REMNANTS OF FRONT AND ASSOCD MOISTURE
LIFT OUT.

THURS-SAT...DEEP LAYER RIDGE AXIS WILL BEGIN TO DRIFT NORTH...
REACHING AROUND LAKE OKEECHOBEE ON WED. AS THIS OCCURS...SOME
SLIGHTLY DRIER AIR WILL ADVECT IN FROM THE SOUTH AND HIGHEST RAIN
CHANCES IN CWA WILL BE OVER NORTHERN SECTIONS WHERE SW COMPONENT
WILL CONTINUE TO MOVE STORMS BACK TOWARD THE EAST COAST. HAVE KEPT
SCT POPS OF 30/40 PERCENT IN DURING THIS TIME FRAME.

&&

.MARINE...A HIGH PRESSURE RIDGE AXIS WILL REMAIN SOUTH OF THE AREA
INTO EARLY NEXT WEEK. OFFSHORE WINDS WILL OCCUR AS A RESULT...BUT
THE FLOW WILL BE WEAK ENOUGH TO ALLOW THE SEA BREEZE TO DEVELOP NEAR
THE COAST EACH AFTERNOON. THIS CHANGE IN THE WIND PATTERN WILL PUSH
SCATTERED THUNDERSTORMS OFFSHORE THE EAST COAST DURING THE LATE
AFTERNOONS AND EVENINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  91  73  89 /  40  60  50  50
MCO  76  91  74  91 /  40  60  40  50
MLB  76  90  73  89 /  30  60  50  50
VRB  76  90  72  89 /  30  50  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WIMMER
LONG TERM....KELLY
Hazardous weather outlook, Jun 19, 5:00 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
600 AM EDT SAT JUN 19 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192100-
FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM OFFSHORE-
BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
ST. LUCIE-VOLUSIA-
600 AM EDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE EAST AND
WEST COAST SEA-BREEZES FORM AND PUSH INLAND. THUNDERSTORM ACTIVITY
SHOULD BE HIGHEST ALONG THE COAST NORTH OF CAPE CANAVERAL WHERE THE
EAST AND WEST COAST BREEZES WILL INTERACT.  SOME STORMS WILL PRODUCE
FREQUENT LIGHTNING...MAINLY OVER THE COASTAL REGIONS BETWEEN FLAGLER
BEACH AND CAPE CANAVERAL.  ONE OR TWO COULD PRODUCE DAMAGING WIND
GUSTS AS WELL.

...FLOOD IMPACT...
VERY WEAK WINDS ALOFT WILL RESULT IN SLOW MOVING STORMS THIS
AFTERNOON.  GENERAL STORM MOTION WILL BE TO THE EAST AT 5 TO 10
MPH...WHICH WILL ALLOW THE STORMS TO IMPACT LOCAL AREAS FOR AN
EXTENDED PERIOD OF TIME. LOCAL RAIN AMOUNTS UP TO 4 INCHES WILL BE
POSSIBLE...WHICH WILL CAUSE LOW LYING AND POOR DRAINAGE AREAS TO
FLOOD.

...RIP CURRENT IMPACT...
A DIMINISHING EASTERLY SWELL WILL COMBINE WITH AN ASTRONOMICAL PEAK
TIDE TO GENERATE RIP CURRENTS THIS AFTERNOON.  THE THREAT WILL BE
GREATEST BETWEEN 900 AM AND 400 PM DURING THE OUTGOING TIDE.  CHECK
WITH THE LOCAL BEACH PATROL BEFORE ENTERING THE WATER.

...MARINE THUNDERSTORM GUST IMPACT...
WEAK WINDS ACROSS THE STATE WILL ALLOW THE EAST COAST SEA BREEZE TO
FORM BY EARLY AFTERNOON.  STORMS THAT PUSH OVER THE SEA-BREEZE AND
THEN OUT TO SEA MAY GENERATE A STRONG GUSTY WINDS OVER THE
NEAR-SHORE COASTAL WATERS.

...WATERSPOUT IMPACT...
WEAK WINDS ACROSS THE STATE WILL ALLOW THE EAST COAST SEA BREEZE TO
FORM BY EARLY AFTERNOON.  STORMS THAT PUSH OVER THE SEA-BREEZE AND
THEN OUT TO SEA MAY GENERATE STRONG COASTAL THUNDERSTORMS THAT MAY
PRODUCE A BRIEF WATERSPOUT OVER THE NEAR-SHORE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...
MOISTURE LEVELS WILL REMAIN HIGH ENOUGH ACROSS FLORIDA INTO EARLY
NEXT WEEK TO ALLOW SCATTERED THUNDERSTORMS TO FORM EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

BRAGAW

In the hours before

Special weather statement, Jun 19, 4:05 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT SAT JUN 19 2004

FLZ046-192145-
SEMINOLE-
505 PM EDT SAT JUN 19 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL
HAIL IN RURAL SOUTHEASTERN SEMINOLE COUNTY...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ALONG STATE
ROAD 46...6 MILES SOUTHEAST OF GENEVA.  THE STORM WAS NEARLY
STATIONARY.

MOTORISTS TRAVELLING ALONG THIS HIGHWAY SHOULD BE ON THE LOOKOUT FOR
THIS STORM.

CRISTALDI
Special weather statement, Jun 19, 5:27 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT SAT JUN 19 2004

FLZ046-192315-
SEMINOLE-
627 PM EDT SAT JUN 19 2004

...STORMS WITH EXCESSIVE LIGHTNING OVER SEMINOLE COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A CLUSTER OF STORMS WITH EXCESSIVE LIGHTNING
FROM MIDWAY TO SANFORD. THE STORMS WERE MOVING ERRATICALLY AT AROUND
5 MPH. THESE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50
MPH. PERSONS IN THIS AREA SHOULD TAKE COVER IMMEDIATELY UNTIL THESE
STORMS END.

RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES MAY CAUSE TEMPORARY
INUNDATION OF SOME STREETS AND OTHER LOW LYING AREAS.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

CRISTALDI
Special weather statement, Jun 19, 5:29 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT SAT JUN 19 2004

FLZ047-147-192300-
NORTHERN BREVARD-SOUTHERN BREVARD-
629 PM EDT SAT JUN 19 2004

...STRONG STORM CAPABLE OF PRODUCING VERY STRONG WIND GUSTS AND
SMALL HAIL WEST OF VIERA...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES
SOUTHWEST OF VIERA...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL PRODUCE VERY HEAVY RAIN...OCCASIONAL LIGHTNING...
SMALL HAIL AND POSSIBLE WIND GUSTS UP TO 50 MPH. TAKE SHELTER INSIDE
A STURDY STRUCTURE IF YOU ARE IN THE PATH OF THIS STORM.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seminole

When
June 19, 5:52 PM EST
Where
Seminole County, Sanford Arpt
Measured
53 kt (61 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
28.767, -81.233

A thunderstorm gust to 53 kts (61 mph) was measured at Sanford Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407594.